Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 4, 2007, 5:40 PM MDT for Mineral County, Missoula County, Montana. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 5:40 PM MDT (23:40 UTC)
- Expired
- Jun 4, 2007, 6:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
Counties Mineral County, MT, Missoula County, MT
The radar
The Missoula radar (KMSX), 35 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:41 PM MDT | TSTM WND GST 60 | Ninemile, MT | |
| Jun 4, 5:45 PM MDT | TSTM WND DMG | Missoula, MT | 6 INCH BRANCHES WERE BREAKING OFF COTTONWOOD TREES. |
| Jun 4, 5:50 PM MDT | TSTM WND GST 60 | Missoula, MT | NEAR 0 MI VISIBILITY IN DUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 042340 SVRMSO MTC061-063-050015- /O.NEW.KMSO.SV.W.0013.070604T2340Z-070605T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 540 PM MDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MINERAL COUNTY IN WEST CENTRAL MONTANA... SOUTHWESTERN MISSOULA COUNTY IN WEST CENTRAL MONTANA... * UNTIL 615 PM MDT. * AT 532 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TARKIO TO LOLO...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST OF SUPERIOR TO 10 MILES SOUTHWEST OF MISSOULA...AND WERE MOVING NORTHEAST AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OBRIEN CREEK AND LYON GULCH BURN AREA AND LOLO AROUND 545 PM MDT... ALBERTON AROUND 550 PM MDT... MISSOULA...FRENCHTOWN AND EAST MISSOULA AROUND 615 PM MDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4704 11481 4668 11415 4683 11386 4720 11452 $$
2 follow-up statements
000 WWUS55 KMSO 042353 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 552 PM MDT MON JUN 4 2007 MTC061-063-050015- /O.CON.KMSO.SV.W.0013.000000T0000Z-070605T0015Z/ MINERAL MT-MISSOULA MT- 552 PM MDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL MISSOULA AND EASTERN MINERAL COUNTIES... * AT 548 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF CYR TO 7 MILES SOUTHWEST OF MISSOULA...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF SUPERIOR TO 7 MILES SOUTHWEST OF MISSOULA...AND WERE MOVING NORTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CYR AROUND 600 PM MDT... ALBERTON...NINEMILE...MISSOULA AND EAST MISSOULA AROUND 615 PM MDT. LAT...LON 4706 11475 4674 11402 4684 11381 4722 11448 $$
000 WWUS55 KMSO 050016 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 616 PM MDT MON JUN 4 2007 MTC061-063-050026- /O.EXP.KMSO.SV.W.0013.000000T0000Z-070605T0015Z/ MINERAL MT-MISSOULA MT- 616 PM MDT MON JUN 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MISSOULA AND EASTERN MINERAL COUNTIES EXPIRES AT 615 PM MDT... LAT...LON 4706 11475 4674 11402 4684 11381 4722 11448 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:28 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 4, 2:28 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 228 PM MDT MON JUN 4 2007 .DISCUSSION...UPPER RIDGE AND SURFACE THERMAL TROUGH ARE SLOWLY SLIDING EAST ACROSS THE NORTHERN ROCKIES THIS AFTERNOON. BEST INSTABILITY APPEARS TO BE JUST AHEAD OF THE INCOMING CLOUD SHIELD NEAR THE RIDGE AXIS AND OVER THE BEST SURFACE CONVERGENCE. AT MID AFTERNOON THIS AREA EXTENDED FROM SOUTH CENTRAL IDAHO COUNTY NORTH THROUGH THE PANHANDLE. RADAR INDICATED MODERATELY STRONG STORM SIGNATURES ALREADY IN SOUTHERN IDAHO COUNTY. MORE ISOLATED CONVECTION IS DEVELOPING ACROSS SOUTHWEST MONTANA. THE INSTABILITY AND WEATHER FEATURES WILL SPREAD OVER WESTERN MONTANA THIS EVENING. EXPECT THE STORMS TO LINGER PAST DARK IN WESTERN MONTANA AS THERE APPEARS TO BE SUFFICIENT LIFT WITH THE THERMAL TROUGH AND A WEAK UPPER DISTURBANCE BEHIND THE RIDGE AXIS TO OFFSET THE LOSS OF SURFACE HEATING. FOR TUESDAY...A FRONT WILL PRECEDE THE INCOMING UPPER TROUGH...MOVING INTO NORTHERN IDAHO AND EXTREME NORTHWEST MONTANA IN THE MORNING...THEN THROUGH WESTERN MONTANA IN THE AFTERNOON. ALONG WITH WIDESPREAD SHOWERS...COULD BE SOME THUNDERSTORM ACTIVITY WITH THE FRONT. HOWEVER...THE AIR MASS WILL STABILIZE RAPIDLY BEHIND THE FRONT. TEMPERATURES WILL BE SUBSTANTIALLY COOLER TUESDAY WITH THE AIR MASS CHANGE BEHIND THE FRONT AND ALSO DUE TO SHOWERS. THE UPPER LOW WILL MOVE IN TUESDAY NIGHT AND WEDNESDAY WITH THE POTENTIAL FOR COPIOUS AMOUNTS OF WRAP AROUND RAIN DEVELOPING. HAVE INCREASED RAIN CHANCES AND AMOUNTS MOST AREAS...BUT IT LOOKS LIKE THE FOCUS WILL BE OVER WESTERN MONTANA. VALLEY TEMPERATURES WILL BE WELL BELOW NORMAL FOR EARLY JUNE...AND HIGHER MOUNTAIN TEMPERATURES WILL ALLOW SNOW TO ACCUMULATE. THURSDAY THROUGH MONDAY...THE THROUGH MOVES OFF TO THE SOUTHEAST ON THURSDAY WITH SOME LINGERING SHOWERS. AFTER THE TROUGH MOVES OFF WESTERN MONTANA AND NORTH CENTRAL IDAHO ARE UNDER A ZONAL FLOW WITH SOME WEAK DISTURBANCES MOVING ACROSS THE REGION EACH DAY. NOT CONFIDENT ENOUGH TO TRY TO TIME THE DISTURBANCES SO HAVE KEPT A MENTION OF SLIGHT CHANCE TO LOW CHANCE SHOWERS IN THE FORECAST THROUGH MONDAY. TEMPERATURES REMAIN SLIGHTLY BELOW NORMAL THOUGH THE EXTENDED FORECAST. && .AVIATION...WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED EMBEDDED THUNDERSTORMS WILL ADVANCE INTO NORTHERN IDAHO AND WESTERN MONTANA THIS AFTERNOON AND EVENING. SOME STORMS COULD BE MODERATELY STRONG WITH SMALL HAIL AND BRIEF HEAVY SHOWERS. NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...WHITMORE LONG TERM....KOLATA AVIATION...WHITMORE
Hazardous weather outlook, Jun 4, 1:53 AM MDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 153 AM MDT MON JUN 4 2007 IDZ005>010-MTZ001>007-043-051200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 153 AM MDT MON JUN 4 2007 /1253 AM PDT MON JUN 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE... TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A COLD FRONT MOVES TO THE SOUTHEAST...ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SIGNIFICANT COOL DOWN WILL BEGIN TONIGHT. BY WEDNESDAY AFTERNOON...TEMPERATURES WILL BE ABOUT 30 DEGREES LOWER THAN MONDAYS HIGH TEMPERATURES. SNOW LEVELS ARE EXPECTED TO FALL TO BE BETWEEN 6000 AND 7000 FEET ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.